MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on (b)(6) 2017 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
As reported, 24 hours after the icy catheter (lot number: 73032) was inserted into a patient's left femoral, blood was observed in the lumen of the start-up kit.The healthcare team believes there are leaks in the balloons, thus causing saline to be lost in the suk.Subsequently, an air trap alarm occurred.The catheter was ultimately replaced.Following the replacement, the patient was able to continue and complete their temperature management therapy.Per reporter, there was no patient injury as a result of the reported issue.
 
Additional Manufacturer Narrative
The customer reported complaint for a leak was confirmed during initial functional testing.A pinhole leak was noted 1.40 inches away from the tip.Evaluation of the returned icy catheter indicated that the catheter performed as per specification.A visual inspection of the returned catheter was performed and no abnormalities with the catheter was seen.All infusion ports flushed successfully.During manufacturing all icy catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.Historical complaints were reviewed and one previous complaint was reported for icy catheter (lot # 73032) for blood found in the start-up kit, under ccr 32188 reported on 14 aug 2017.The customer reported complaint was confirmed.A pinhole leak was noted at the medial balloon.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6827141
Report Number3010617000-2017-00732
Device Sequence Number1228661
Product Code NCX
UDI-Device Identifier00849111075107
UDI-Public00849111075107
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number73032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1